I have read several posts that have mentioned itchy skin and was wondering is this a symptom of OVCA or ovarian cysts?? Also someone mentioned green discharge from breasts - is this a symptom? I am new to these boards and am trying to understand symptoms, tests...
I have had episodes of severe "itchy skin" or pruritus for several years and itwas especially bad this past year and was one of the symptoms that sent me to doctors. Mine comes and goes and is worst when I have severe acid stomach. My GI doc did several tests (stomach, liver, blood etc.) and could not find a direct cause, but did find an ovarian cyst. I have since had the cyst removed as part of a total hysterectomy, because cyst turned out to be borderline malignant.
So now that I am 8+ weeks post op, the "itching" continues so I am assuming it is not related to the tumor. Eventually I will pursue finding a cause, but now it is complicated because I now also have hot flashes from surgical menopause, but the itching and hot flashes feel different.
I had asked about the itching with my gyn/onc and on this forum and no one indicated it was caused by cysts or a symptom of OvCa.
It is quite bothersome at times and apparently no one knows the cause. Someone has suggested thyroid may be the cause.
You will not believe this but I started with several itching on both forearms and I went to by doctor and then a dermatologist and still no relief! I could not understand this and I am never ill. I then started getting infantigo on my face and that was the last straw. The itching was now in its third month and VERY severe. Of coarse I went on line and then to the medical books and began to think it was a sign of impending doom that fit luekemia, hodgkins and diabetes. The term of this itching is called puritis and it fit me to a T. Well I scarred myself up pretty bad and one day I was sitting next to a co-worker that asked me about my scars and by the end of the conversation I realized it was due to my IVORY SOAP!!!! The infantigo was due to me scratching my arms then touching my face cause the bacteria to spread. How simple!!! I switched to a moisture soap and it stopped. This is not to say this is your problem but I hope it is this simple and that you are well.
Thanks for you input - I have just recently had really itchy skin and a strange rash on my chest. I have a complex cyst and am going through some testing with my gyn-oncologist. Just didn't know if anyone had ever experienced such a thing. I have sensitive skin (sulfa allergy) and this keeps me on top of the types of soaps and shampoo I can use.
I have so many strange symptoms that I don't know how to connect the dots. My thyroid is fine - and my prolactin levels...still have discharge from both breast, gas, bloating and I am popping antacids like candy. Who knows how this all fits together. Thanks again!! I really appreciate your feedback!
Very interesting that you mention you have a sulfa allergy. I do to, but never considered it to be related to the itching. What products have sulfa in them? I must admit I have not looked at labels for this (because the sulfa allergy was only something my mom told me about from when I was a small child).
Good luck with with the other symptoms.
What tests is the gyn onc doing?
Also, I have had the basic thyroid test done multiple times, but a friend's wife had to ask for a specific test before she was diagnosed wth an underactive thyroid. I will ask him the name of the test and get back to you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.